Narrow Results Clear All
Search results for "Cognitive Errors ("Mistakes")"
- Press Release/Announcement
- Cognitive Errors ("Mistakes")
US Food and Drug Administration. March 8, 2019.
Errors of commission during complex procedures can contribute to patient harm. Drawing from an analysis of medical device reports submitted to the Food and Drug Administration, this announcement seeks to raise awareness of common adverse events associated with surgical staplers and implantable staples. User-related problems include opening of the staple line, misapplied staples, and staple gun difficulties. Recommendations include ensuring availability of various staple sizes and avoiding use of staples on large blood vessels.
Differences in strength expression on product labels of compounders and conventional manufacturers may lead to dosing errors.
Silver Spring, MD: US Food and Drug Administration; September 29, 2018.
Move toward full use of metric dosing: eliminate dosage cups that measure liquids in fluid drams. Use cups that measure mL.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. June 30, 2015.
Standard use of metric oral dosage instructions has been advocated as a medication safety strategy. Raising concerns around dosing cups that include drams and ounces as scales—measures no longer in clinical use—which are available from major vendors and may be found in health care facilities, this announcement recommends use of oral syringes that only measure in milliliters for oral liquid medications to prevent errors.
Potentially dangerous confusion between Bloxiverz (neostigmine) injection and Vazculep (phenylephrine) injection.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. March 23, 2015.
Misunderstanding prescription drug labels is a recognized source of errors in ambulatory care. This announcement raises awareness of new packaging for existing medications that may cause confusion due to similarities in color and layout. Recommendations are outlined to prevent mistakes associated with use of these medications.
Warning! Severe burns and permanent scarring after glacial acetic acid (≥99.5%) mistakenly applied topically.
National Alert Network for Serious Medication Errors. Bethesda, MD: American Society of Health-System Pharmacists and Institute for Safe Medication Practices; January 23, 2013.
Describing several incidents of a corrosive chemical mistakenly applied to skin that led to severe burns and scarring, this alert recommends steps to prevent such errors.
New dosing recommendations to prevent potential Valcyte (valganciclovir) overdose in pediatric transplant patients.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 15, 2010.
This announcement describes revised dosing recommendations designed to prevent overdosing immunocompromised pediatric patients.
Rapid Response Report 2. London, UK: National Patient Safety Agency; September 3, 2007.
This announcement details the potential for errors and near misses associated with an injectable medication that is available in several formulations.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 13, 2007.
This announcement describes a fatal overdose of a protease inhibitor in an infant and discusses how to prevent such occurrences.
Information Exchange System Alert. Geneva, Switzerland: World Health Organization; July 18, 2007.
This international announcement provides guidance on the safe administration of the chemotherapeutic agent vincristine.